Srinagar, March 09, 2013 (PPI-OT): In occupied Kashmir, pepper gas has claimed the life of a 60-year-old woman, Hajra Begum, in downtown area of Srinagar, medicos said. Doctors at the Casualty of SMHS hospital in Srinagar told media men that, Hajra Begum, a resident of Aali Kadal was brought dead after she suffered a sudden asthma stroke due to pepper gas.
“She had a history of asthma and died due to sudden breathlessness at home following a pepper gas blast. The patient was suffering from chronic obstructive airway disease,” medicos wrote in her Out Patient Department (OPD) ticket. They said that she was brought dead at around 8: 15 pm. Quoting her family, doctors said that a pepper gas grenade landed in their house and the woman died within no time.
As per reports, pepper gas has caused death of three persons in past one month. The victims include Muhammad Yusuf Sofi (40), Abdul Rashid Sheikh (60), Hajira (60) – all residents of Srinagar.
It is to mention that the Human Rights Commission of the occupied territory had directed police and CRPF to refrain from using pepper gas on protesters. However, the troops and police personnel have been brazenly ignoring the health hazards associated with the use of pepper gas and puppet administration is doing nothing to stop them from using the hazardous substance against protesters.
Muhammad Faisal, a student from old Srinagar, said that his grandmother almost died after police and CRPF resorted to pepper gas shelling in the area, the other day. Ishfaq Butt, a resident of Safakadal said that pepper gas shelling in the area was a routine affair. “Our life has become a hell. Police and CRPF resort to pepper gas shelling. My mother is an asthma patient. In the past few days, she suffered asthma attacks thrice,” he said.
Medicos at the SMHS hospital said that the Indian forces were using pepper gas close to the health institutions as well. “The entire area has been affected by indiscriminate use of this gas. It is very difficult for doctors and patients to make entry into the hospital,” said Dr Nisar-ul-Hassan.
According to health experts, pepper spray is a lachrymatory agent that can cause temporary blindness and permanent loss of eyesight if fired directly. “It is a chemical compound that irritates eyes in the first place.
Tears and pain are minor things. It can lead to temporary blindness,” said an ophthalmologist. He said that the use of pepper gas in Kashmir was going on unabated and could lead to severe health problems among the affected populace.
A chest disease specialist said: “It can cause severe problems to persons with chest diseases. The number of patients complaining of asthma attacks has increased after the use of pepper gas in many Valley localities,” said Dr Naveed of Chest Disease Hospital.
For more information, contact:
Kashmir Media Service
Phone: 92-51-4435548, 4435549